Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 13, NWS New Orleans, LA

January 22, 2017Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jan 22, 2017, 1:35 PM CST for Saint Tammany Parish, Louisiana. It took effect at Jan 22, 2017, 3:55 PM CST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 22, 2017, 1:35 PM CST (19:35 UTC)
In effect from
Jan 22, 2017, 3:55 PM CST
Expired
Jan 23, 2017, 3:36 PM CST
In force
24 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Tchefuncte River near Folsom (FLSL1). The gauge peaked at 16.11 ft at Jan 22, 2017, 7:00 PM CST.

actionminormoderate101501/2201/2301/24
Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

144 
WGUS44 KLIX 221935
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
135 PM CST SUN JAN 22 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Louisiana... 

  Tchefuncte River Near Folsom affecting St. Tammany PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-232136-
/O.NEW.KLIX.FL.W.0013.170122T2155Z-170123T2136Z/
/FLSL1.1.ER.170122T2155Z.170123T0600Z.170123T1536Z.NO/
135 PM CST SUN JAN 22 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Tchefuncte River Near Folsom.
* UNTIL MONDAY AFTERNOON.
* At  1:00 PM Sunday the stage was 15.7 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 16.5 feet by after midnight tomorrow. The 
  river will fall below flood stage by tomorrow late morning.
* Impact...At 16.0 feet...Areas of Spring Park and Albert Thompson 
  Road will be inundated. Homes will flood if the river rises higher.
  Evacuation of those areas is recommended.

&&
 
LAT...LON 3078 9022 3078 9033 3051 9027 3056 9016

&&
2 follow-up statements
015 
WGUS84 KLIX 230148
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
748 PM CST SUN JAN 22 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
The Tchefuncte River Near Folsom affecting St. Tammany PARISH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-231400-
/O.EXT.KLIX.FL.W.0013.000000T0000Z-170123T1400Z/
/FLSL1.1.ER.170122T2130Z.170123T0100Z.170123T0800Z.NO/
748 PM CST SUN JAN 22 2017

The Flood Warning continues for
  The Tchefuncte River Near Folsom.
* UNTIL MONDAY MORNING.
* At 7:00 PM Sunday the stage was 16.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river has already crested and is expected to fall  
  below flood stage by late tonight.
* Impact...At 16.0 feet...Areas of Spring Park and Albert Thompson 
  Road will be inundated. Homes will flood if the river rises higher.
  Evacuation of those areas is recommended.

&&

LAT...LON 3078 9022 3078 9033 3051 9027 3056 9016




$$
253 
WGUS84 KLIX 231112
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
512 AM CST MON JAN 23 2017

...The flood warning is cancelled for the following rivers in 
Louisiana...
 
  Tchefuncte River Near Folsom affecting St. Tammany Parish
  
Precautionary/Preparedness Actions...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-231142-
/O.CAN.KLIX.FL.W.0013.000000T0000Z-170123T1400Z/
/FLSL1.1.ER.170122T2130Z.170123T0100Z.000000T0000Z.NO/
512 AM CST MON JAN 23 2017

The Flood Warning is cancelled for
  The Tchefuncte River Near Folsom.
* At  4:00 AM Monday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested just above flood stage at 16.1 feet 
  Sunday evening. The river will fall to 13.6 feet by Tuesday morning.

&&

LAT...LON 3078 9022 3078 9033 3051 9027 3056 9016

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 22, 11:17 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 22, 11:17 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1117 AM CST Sun Jan 22 2017

.AVIATION...

VFR conditions are in place at all of the terminals, but strong
west winds of 15 to 25 knots with higher gusts have also begun to
develop as the skies clear and stronger winds aloft mix down to
the surface. These strong west winds will persist through tonight
before slowly easing tomorrow morning. A few gusts to could exceed
30 knots at KNEW and KMSY tonight. Another round of MVFR ceilings
ranging from 1500 to 3000 feet are also expected to develop around
06z tonight. These ceilings are associated with a cold pool of
air sliding through in the upper levels. After 12z tomorrow, these
clouds will begin to quickly clear with VFR conditions expected by
14z.  32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  64  47  62  42 /  60  20   0   0
BTR  66  47  64  45 /  50  10   0   0
ASD  69  51  65  45 /  50  10   0   0
MSY  72  51  63  48 /  40  10   0   0
GPT  72  51  63  43 /  60  10   0   0
PQL  72  51  63  42 /  60  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until midnight CST tonight for LAZ034>037-039-040-
     046>050-056>072.

GM...Gale Warning until 6 AM CST Monday for GMZ536-538-550-552-555-
     557-570-572-575-577.

     Low Water Advisory until noon CST Monday for GMZ530-532-534-536-
     538.

     Small Craft Advisory until 6 AM CST Monday for GMZ530-532-534.

MS...Wind Advisory until midnight CST tonight for MSZ068>071-077-
     080>082.

GM...Gale Warning until 6 AM CST Monday for GMZ538-550-552-555-557-
     570-572-575-577.

     Low Water Advisory until noon CST Monday for GMZ532-534-536-538.

     Small Craft Advisory until 6 AM CST Monday for GMZ532-534.

&&
Hazardous weather outlook, Jan 22, 11:26 AM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1126 AM CST SUN JAN 22 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-230530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1126 AM CST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE TIDAL LAKES AND
SOUNDS THROUGH TONIGHT. A GALE WARNING IS IN EFFECT FOR THE
REMAINDER OF THE COASTAL WATERS THROUGH TONIGHT.

A LOW WATER ADVISORY HAS BEEN ISSUED FOR THE LAKES AND SOUNDS
THORUGH TONIGHT.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR ALL MARINE AREAS
MONDAY.

A LOW WATER ADVISORY WILL REMAIN FOR THE LAKES AND SOUNDS THROUGH
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24/RR

In the hours before

Special weather statement, Jan 22, 8:51 AM CST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
851 AM CST SUN JAN 22 2017

LAZ040-MSZ080-221515-
St. Tammany-Hancock-
851 AM CST SUN JAN 22 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHERN HANCOCK COUNTIES...

At 851 AM CST, a strong thunderstorm was located 8 miles northwest of
East New Orleans, moving northeast at 65 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Slidell, Waveland, Pearl River, Pearlington, Stennis Space Center,
Lacombe, Shoreline Park, Kiln and Slidell Airport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3029 8940 3017 8972 3018 8975 3020 8977
      3021 8980 3023 8985 3025 8987 3026 8990
      3025 8993 3026 8996 3026 8999 3027 8999
      3046 8967 3046 8965 3047 8965 3052 8957
      3052 8954
TIME...MOT...LOC 1451Z 240DEG 56KT 3014 9004

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:15 PM CSTSpecial Weather StatementLIXWest Baton Rouge45 min
Jan 21, 6:35 PM CSTSpecial Weather StatementLIXSaint Tammany25 min
Jan 21, 6:57 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge33 min
Jan 21, 7:30 PM CSTSpecial Weather StatementLIXEast Feliciana, Saint Helena30 min
Jan 21, 7:33 PM CSTRiver Flood WarningLIXSaint Tammany4 days
Jan 21, 7:56 PM CSTSpecial Weather StatementLIXSaint Helena49 min
Jan 22, 3:53 AM CSTLow Water AdvisoryLIX32 hr
Jan 22, 4:13 AM CSTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more20 hr
Jan 22, 7:44 AM CSTSpecial Marine WarningLIX31 min
Jan 22, 8:10 AM CSTSpecial Marine WarningLIX50 min
Jan 22, 8:59 AM CSTSpecial Marine WarningLIX46 min
Jan 22, 9:42 AM CSTSpecial Marine WarningLIX33 min
Jan 22, 9:48 AM CSTRiver Flood WarningLIXLivingston45 hr
Jan 22, 1:33 PM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston33 hr

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.